MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 8F 55CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 8F 55CM STR; INTRODUCER, CATHETER
Model Number 401855M
Medical Device Problem Codes Difficult to Insert (1316); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the brite tip sheath introducer tip was frayed.The sheath was replaced with a new brite tip sheath and the procedure was completed successfully.There was no reported patient injury.This was a percutaneous transluminal angioplasty (pta) case.A brite tip sheath was attempted to be inserted into a vessel but resistance was felt.The device was removed and the distal tip was confirmed to be frayed.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.No damages were noted to the sheath.The device was flushed prior to insertion.The product stored, handled, inspected and prepped according to the instructions for use (ifu).There was nothing unusual noted about the device prior to use. the product was not returned for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Based on the limited information available for review, it is not possible to determine what factors may have contributed to the reported issue.Without the return of the devices for analysis, the reported customer complaint could not be confirmed and no determination of possible contributing factors could be made.According to the product instructions for use, users are cautioned to inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Therefore, no corrective or preventative actions will be taken at this time.
 
Event or Problem Description
It was reported that the brite tip sheath introducer tip was frayed.The sheath was replaced with a new brite tip sheath and the procedure was completed successfully.There was no reported patient injury.This was a percutaneous transluminal angioplasty (pta) case.A brite tip sheath was attempted to insert into a vessel but there was resistance felt.The device was removed and the distal tip was confirmed to be frayed.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.No damages were noted to the sheath.The device was flushed prior to insertion.The product stored, handled, inspected and prepped according to the instructions for use (ifu).There was nothing unusual noted about the device prior to use.The product was clinically used and will not be returned for analysis.

Brand Name
SI BRITE TIP 8F 55CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key6569185
Report Number9616099-2017-01098
Device Sequence Number10989222
Product Code DYB
UDI-Device Identifier20705032000410
UDI-Public20705032000410
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model Number401855M
Device Catalogue Number401855M
Device Lot Number17414181
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2017
Initial Report FDA Received Date05/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1